Hail, Hamilton
- When
- September 24, 1:43 PM CST
- Where
- Hamilton County, 20 mi S of Coolidge
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.750, -102.000
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 24, 1:26 AM CST, 12 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 226 AM CDT FRI SEP 24 2004 .DISCUSSION... DAYS 1-2... LOW LEVEL REMAINING FAIRLY DRY THROUGH SATURDAY EVENING AS ANTI CYCLONIC FLOW KEEPS MOISTURE TO THE SOUTH AND WEST OF THE CWA. MOISTURE WILL BEGIN RETURNING TO ERN CO AND WITH UPSLOPE FLOW ALONG WITH INCREASING INSTAB PROGGED SO COULD SEE SOME STORMS DEVELOPING TO OUR WEST TONIGHT AND AGAIN ON SAT EVE. WEAK STORM MOTION PROGGED BOTH DAYS AND WITH DRYER AIR IN PLACE ACROSS WRN KS ANY STORM THAT MAY DEVELOP HERE WILL LIKELY REMAIN OUT OF OUR AREA. WILL THEREFORE KEEP FORECAST DRY BUT BRING AN INCREASE IN CLOUDS DURING THE DAY ON SAT. GIVEN THE INCREASING CLOUDS ON SATURDAY DID TRIM A FEW DEGREES FOR SATURDAY HIGHS SATURDAY. FOR TODAY BASED TEMPS ON 75H WHICH APPEARS REASONABLE BASED ON 00Z KDDC SOUNDING. DAYS 3-7... DO NOT SEE ANY REASON TO CHANCE THE EXTENDED FORECAST AT THIS TIME. ALL GRIDS SEEM IN LINE WITH SURROUNDING OFFICES AND CURRENT MEDIUM RANGE MODELS. THE CANADIAN MODEL HINTS A FRONT COMING DOWN AND CROSSING FROM NORTHWEST TO SOUTHEAST THROUGH CWA LATE MONDAY INTO LATE TUESDAY TIME FRAME. SEEMS THE LATEST GFS IS COMING IN MORE IN LINE WITH THE ECMWF THAN 24 HOURS AGO. NO CHANGES MADE TO EXISTING GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 80 50 79 52 / 00 00 00 00 GCK 79 51 78 50 / 00 00 00 00 EHA 77 51 76 53 / 00 00 00 00 LBL 79 50 79 52 / 00 00 00 00 HYS 80 49 78 51 / 00 00 00 00 P28 82 52 82 55 / 00 00 00 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && RB/TSB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 214 PM CDT FRI SEP 24 2004 KSZ030-031-043>046-061>066-074>081-084>090-251000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 214 PM CDT (114 PM MDT) FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON GENERALLY ALONG A LINE FROM SYRACUSE TO ELKHART. THE ATMOSPHERE HAS BECOME MODERATELY UNSTABLE, AND A FEW OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS, WITH LARGE HAIL BEING THE PRIMARY THREAT. THE THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER 9 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING IN MAINLY THE ELKHART, JOHNSON, AND SYRACUSE AREAS. UMSCHEID
The Dodge City radar (KDDC), 179 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423203, 5423204.